Keith Warren Rickert
rickert at cco.caltech.edu
Wed Jan 5 01:54:00 EST 1994
In <2gdi7j$4it at news-feed-2.PeachNet.EDU> tbailey at sun.cc.westga.edu writes:
>Recently I begin to take amino acid supplements,especially
>L-lysine. As a consequence, my mood has changed in a very
>There has also been another positive benefit. The vitreous
>in my eyes has partially changed to liquid and hence I have
>flashes. I seem to have more of them when I am hungry.
>I have always consumed lots of protein. Could it be that
>my body does not efficiently change protein into amino
>acids? I would appreciate any feedback.
First of all, this isnt really an appropriate group
for this kind of a discussion. This is really meant for the
molecular biology of proteins, and protein purification,
etc. I would think somewhere in sci.med was more useful,
or perhaps in altnet somewhere.
Very few people have problems digesting proteins to amino
acids, or making use of amino acids once they have been broken
down. I suspect that you would have noticed much larger medical
problems if you had.
Lysine, however, is one of the essential amino acids in human
metabolism, and as such cant be made from other amino acids.
If your protein intake is of low quality, i.e. in this case
lacking in lysine, you will be deficient, even if your total
quantity of protein intake is ok.
Mood alterations, I have no idea on.
Liquefaction of the vitreous humor in your eye sounds..
improbable at best. You might be seing increases in floaters
and flashes for other reasons, but I dont know. I'd recommend
taking the question elsewhere.
Now, if you wanted to get advice on conditions for breaking
down proteins for purposes of amino acid analysis...that would
be rather more within the ken of the people here...
Keith Rickert | "That was only one of the many occasions on which
rickert at cco.caltech.edu | I met my death - an experience I don't hesitate
keith at imppig.caltech.edu | strongly to recommend" - Baron von Munchchausen
More information about the Proteins